Cyclosporine A toxicity presenting with acute cerebellar edema and brainstem compression: Case report

E. S. Nussbaum, R. E. Maxwell, P. B. Bitterman, M. I. Hertz, W. Bula, Richard E Latchaw

Research output: Contribution to journalArticle

40 Scopus citations

Abstract

A 38-year-old man receiving cyclosporine A after bilateral lung transplantation for cystic fibrosis presented with cortical blindness, generalized seizures, and cerebellar edema. Progressive brainstem compression necessitated emergency posterior fossa decompression. Replacement of cyclosporine A with an alternative immunosuppressive agent, FK506, was followed by rapid neurological recovery and dramatic resolution of radiographic abnormalities. The etiology, clinical features, and radiographic findings of cyclosporine A neurotoxicity are discussed. The pertinent literature is reviewed.

Original languageEnglish (US)
Pages (from-to)1068-1070
Number of pages3
JournalJournal of Neurosurgery
Volume82
Issue number6
StatePublished - 1995
Externally publishedYes

Keywords

  • brainstem compression
  • cerebellar edema
  • cyclosporine A
  • drug toxicity
  • neurotoxicity

ASJC Scopus subject areas

  • Clinical Neurology
  • Neuroscience(all)

Fingerprint Dive into the research topics of 'Cyclosporine A toxicity presenting with acute cerebellar edema and brainstem compression: Case report'. Together they form a unique fingerprint.

  • Cite this

    Nussbaum, E. S., Maxwell, R. E., Bitterman, P. B., Hertz, M. I., Bula, W., & Latchaw, R. E. (1995). Cyclosporine A toxicity presenting with acute cerebellar edema and brainstem compression: Case report. Journal of Neurosurgery, 82(6), 1068-1070.